Narrow Results Clear All
- Communication Improvement 2
- Education and Training 1
- Human Factors Engineering 3
- Legal and Policy Approaches 1
- Policies and Operations 1
- Quality Improvement Strategies 1
- Specialization of Care 1
- Technologic Approaches 2
- Device-related Complications 1
- Discontinuities, Gaps, and Hand-Off Problems 1
- Identification Errors 1
- Medical Complications 1
- Medication Safety 7
Search results for "Newspaper/Magazine Article"
ISMP Medication Safety Alert! Acute Care Edition. April 25, 2019.
Newborns assigned temporary names are at increased risk for patient misidentification and wrong-patient errors. This newsletter article reports on the role of electronic health records in newborn misidentification and the unintended consequences associated with a Joint Commission set of recommendations to reduce risk.
Mix-ups between epidural analgesia and IV antibiotics in labor and delivery units continue to cause harm.
ISMP Medication Safety Alert! Acute Care Edition. October 4, 2018;23:1-4.
Increased urgency to prevent maternal mortality has uncovered various factors that diminish safety. This newsletter article reports on incidents involving the accidental misuse of epidural analgesia and intravenous antibiotics in labor and delivery care, describes contributing factors (e.g., health technology missteps, barcoding mistakes, and look-alike medications), and offers improvement strategies to mitigate harm.
ISMP Medication Safety Alert! Acute Care Edition. December 18, 2014;19:1,4.
This newsletter article discusses an adverse drug event involving a patient who died after receiving a neuromuscular blocker instead of a seizure control agent. The preparation error was associated with incorrect labeling. Because neuromuscular blocking agents are considered high-alert medications, more robust administration processes should be employed to reduce the potential for mix-ups.
Graham J, Dizikes C. Chicago Tribune. June 27, 2011.
This newspaper article reports on an order entry error that resulted in a 60-fold overdose and raised concerns about the safety of electronic medication data systems.
PA-PSRS Patient Saf Advis. March 2011;8:1-7.
This piece reports on the prevalence of medication errors in the emergency department and suggests expanding pharmacy involvement as a strategy to reduce risks.
Parents sue over babies' heparin overdoses: infants were given too much heparin at Methodist Hospital.
Higgins W. Indianapolis Star. September 13, 2008;News section:A1
Families whose infants died from or were harmed by heparin overdoses are suing the drug manufacturer and the hospital.
Young D. Am J Health Syst Pharm. 2005;62:2450-2451.
This news piece highlights a medication-use safety residency program at Johns Hopkins Hospital.
Vecchione A. Drug Topics. July 11, 2005;149:24.
This article summarizes the 2006 Joint Commission on Accreditation of Healthcare Organizations patient safety goals and how hospital pharmacists can contribute to their successful implementation.